Louisiana, 2002

Lightning Strike in Louisiana, July 25, 2002

July 25, 2002 · NWS SHV · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 25, 2:25 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 25, 2:25 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT THU JUL 25 2002

AFTERNOON HEATING COMBINED WITH UPPER LEVEL SHORTWAVE MOVING SWD IN
THE NRLY FLOW HAS CONTRIBUTED TO THE DEVELOPMENT OF SHOWER AND
THUNDERSTORM ACTIVITY THIS AFTERNOON.  WILL THROW IN A REMAINDER OF
THE AFTERNOON PERIOD TO CARRY IN SOME EXTRA POPS TO COVER LATE
AFTERNOON ACTIVITY WHICH WILL DECAY QUICKLY AS THE SUN BEGINS TO
SET.  BEGINNING FRIDAY ON THROUGH THE WEEKEND...WILL BE RETURNING TO
A MORE SRLY FLOW REGIME AND ISOLATED MAINLY AFTERNOON ACTIVITY.  ON
INTO THE EXTENDED...ADDED RAIN CHANCES FOR WED/THU WITH MODEL
CONTINUING TO PROG FRONT APPROACHING.  WARM TEMPERATURES TO CONTINUE
WITH HEAT INDECIES MENTIONED IN HEADLINER BUT NO ADVISORY.

FCSTID = 20
SHV   73  95  75  95 /  10  10   0  10
MLU   72  95  73  95 /  10  20   0  20
TXK   74  96  76  95 /   0   0   0   0
TYR   75  96  75  95 /  10  10   0  10
LFK   73  95  73  96 /  20  20   0  20

.SHV...NONE.

In the hours before

Special weather statement, Jul 25, 1:24 PM CST, 2 hours 36 minutes before
TXZ152-153-165>167-252000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 PM CDT THU JUL 25 2002

...STRONG THUNDERSTORMS OVER DEEP EAST TEXAS...

STRONG THUNDERSTORMS HAVE FORMED OVER DEEP EAST TEXAS THIS
AFTERNOON...IN THE VICINITY OF NACOGDOCHES AND LUFKIN. THESE
THUNDERSTORMS MAY BRIEFLY BECOME SEVERE...WITH DAMAGING STRAIGHT
LINE WINDS THE MAIN WEATHER CONDITION EXPECTED IN THE STORMS.

BRIEF HEAVY RAINFALL WILL ALSO OCCUR IN THESE THUNDERSTORMS...
PARTICULARLY IN THE NACOGDOCHES AREA...AS THE THUNDERSTORMS MOVE
SLOWLY SOUTH OVER THE AREA.
Local storm report, Jul 25, 3:09 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
409 PM CDT THU JUL 25 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0257 PM    NACOGDOCHES               TX   1.00 INCH HAIL
07/25/02   NACOGDOCHES                    REPORTED BY LAW
                                          ENFORCEMENT

0300 PM    NACOGDOCHES               TX   WIND DAMAGE
07/25/02   NACOGDOCHES                    METAL AWNING BLOWN DOWN AT
                                          GAS STATION. REPORTED BY
                                          SPOTTERS

0310 PM    5 SW NACOGDOCHES          TX   65 MPH TSTM WIND GUST
07/25/02   NACOGDOCHES                    SEVERAL TREES DOWN.
                                          REPORTED BY SPOTTERS

03

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Ouachita

When
July 25, 4:00 PM CST
Where
Ouachita County, Monroe
Reported by
NEWSPAPER
Coordinates
32.478, -92.155 (the zone’s center; the record gives no point)

The City of Monroe's maintenance department arrived at work to find all the clocks and phones damaged from lightning which traveled into the building from an outside power pole. Damage was light and no injuries occurred.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304999.